Alert archive / Mississippi / Wind Advisories in 2025

Wind Advisory 2, NWS Jackson, MS

February 15, 202547 counties in Mississippi; Ashley County, Chicot County, Arkansas; 9 parishes in Louisiana

NWS Jackson, MS issued this wind advisory at Feb 15, 2025, 8:21 AM CST for 47 counties in Mississippi; Ashley County, Chicot County, Arkansas; 9 parishes in Louisiana. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Feb 15, 2025, 8:21 AM CST (14:21 UTC)
Expired
Feb 16, 2025, 5:23 AM CST
In force
21 hr
Issued by
NWS Jackson, MS
All 58 counties

Ashley County, AR, Chicot County, AR, Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Adams County, MS, Attala County, MS, Bolivar County, MS, Carroll County, MS, Choctaw County, MS, Claiborne County, MS, Clarke County, MS, Clay County, MS, Copiah County, MS, Covington County, MS, Forrest County, MS, Franklin County, MS, Grenada County, MS, Hinds County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Jasper County, MS, Jefferson County, MS, Jefferson Davis County, MS, Jones County, MS, Kemper County, MS, Lamar County, MS, Lauderdale County, MS, Lawrence County, MS, Leake County, MS, Leflore County, MS, Lincoln County, MS, Lowndes County, MS, Madison County, MS, Marion County, MS, Montgomery County, MS, Neshoba County, MS, Newton County, MS, Noxubee County, MS, Oktibbeha County, MS, Rankin County, MS, Scott County, MS, Sharkey County, MS, Simpson County, MS, Smith County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Webster County, MS, Winston County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 32 km from the middle of the area, began a volume at 14:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 2.4 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2025-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2025-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 444 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-210 J/kg
Mixed-layer LCL
489 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
444 m²/s²
0-3 km storm-relative helicity
529 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

094 
WWUS74 KJAN 151421
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
821 AM CST Sat Feb 15 2025

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040-041-
152230-
/O.NEW.KJAN.WI.Y.0002.250215T1421Z-250216T0300Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Washington-Humphreys-Issaquena-Sharkey-
Including the cities of Greenville, St. Joseph, Cleveland,
Tallulah, Delhi, Harrisonburg, North Crossett, Indianola,
Ruleville, Anguilla, West Crossett, Hamburg, Isola, Winnsboro,
Belzoni, Bastrop, Eudora, Newellton, Rolling Fork, Epps,
Jonesville, Waterproof, Ferriday, Lake Providence, Rayville,
Vidalia, Crossett, Greenwood, Dermott, Oak Grove, Lake Village,
West Ferriday, and Mayersville
821 AM CST Sat Feb 15 2025

...WIND ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph outside of 
  thunderstorms.

* WHERE...Portions of southeast Arkansas, northeast Louisiana, and 
  northwest Mississippi.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

DL
4 follow-up statements
348 
WWUS74 KJAN 151654
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
1054 AM CST Sat Feb 15 2025

MSZ026>033-036>039-042>066-072>074-160100-
/O.EXB.KJAN.WI.Y.0002.250215T1800Z-250216T1200Z/
Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-
Holmes-Attala-Winston-Noxubee-Yazoo-Madison MS-Leake-Neshoba-
Kemper-Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-
Copiah-Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-
Lincoln-Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-
Forrest-
Including the cities of Tchula, Columbus, Brookhaven, Jackson,
Weir, Durant, Richland, Taylorsville, Philadelphia, Kosciusko,
Scooba, Brandon, Natchez, Raleigh, Bassfield, Canton, Purvis,
Hattiesburg, Lexington, Bay Springs, Port Gibson, Hazlehurst,
Meridian, Goodman, Bude, Brooksville, Vicksburg, Forest,
Columbia, Union, Pickens, Morton, Winona, New Hebron, Pearl
River, De Kalb, Meadville, Mount Olive, Grenada, Yazoo City, West
Hattiesburg, Louisville, North Carrollton, Wesson, Mendenhall,
Stonewall, Ackerman, Fayette, Pearl, Prentiss, Laurel, Quitman,
Lumberton, Decatur, Vaiden, Newton, Madison, Eupora, Crystal
Springs, Shubuta, Macon, Heidelberg, Collins, Carthage,
Ridgeland, Magee, Monticello, Carrollton, West Point, Mathiston,
Starkville, Roxie, and Conehatta
1054 AM CST Sat Feb 15 2025

...WIND ADVISORY IN EFFECT UNTIL 6 AM CST SUNDAY...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph 
  expected outside of thunderstorms.

* WHERE...Portions of central and south Mississippi.

* WHEN...Until 6 AM CST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040-041-
160100-
/O.CON.KJAN.WI.Y.0002.000000T0000Z-250216T0300Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Washington-Humphreys-Issaquena-Sharkey-
Including the cities of Greenville, St. Joseph, Cleveland,
Tallulah, Delhi, Harrisonburg, North Crossett, Indianola,
Ruleville, Anguilla, West Crossett, Hamburg, Isola, Winnsboro,
Belzoni, Bastrop, Eudora, Newellton, Rolling Fork, Epps,
Jonesville, Waterproof, Ferriday, Lake Providence, Rayville,
Vidalia, Crossett, Greenwood, Dermott, Oak Grove, Lake Village,
West Ferriday, and Mayersville
1054 AM CST Sat Feb 15 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph outside of 
  thunderstorms.

* WHERE...Portions of southeast Arkansas, northeast Louisiana, and 
  northwest Mississippi.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

DL
757 
WWUS74 KJAN 152200
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
400 PM CST Sat Feb 15 2025

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040-041-
160300-
/O.CON.KJAN.WI.Y.0002.000000T0000Z-250216T0300Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Washington-Humphreys-Issaquena-Sharkey-
Including the cities of Greenville, St. Joseph, Cleveland,
Tallulah, Delhi, Harrisonburg, North Crossett, Indianola,
Ruleville, Anguilla, West Crossett, Hamburg, Isola, Winnsboro,
Belzoni, Bastrop, Eudora, Newellton, Rolling Fork, Epps,
Jonesville, Waterproof, Ferriday, Lake Providence, Rayville,
Vidalia, Crossett, Greenwood, Dermott, Oak Grove, Lake Village,
West Ferriday, and Mayersville
400 PM CST Sat Feb 15 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph outside of 
  thunderstorms.

* WHERE...Portions of southeast Arkansas, northeast Louisiana, and 
  northwest Mississippi.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

MSZ026>033-036>039-042>066-072>074-160600-
/O.CON.KJAN.WI.Y.0002.000000T0000Z-250216T1200Z/
Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-
Holmes-Attala-Winston-Noxubee-Yazoo-Madison MS-Leake-Neshoba-
Kemper-Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-
Copiah-Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-
Lincoln-Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-
Forrest-
Including the cities of Tchula, Columbus, Brookhaven, Jackson,
Weir, Durant, Richland, Taylorsville, Philadelphia, Kosciusko,
Scooba, Brandon, Natchez, Raleigh, Bassfield, Canton, Purvis,
Hattiesburg, Lexington, Bay Springs, Port Gibson, Hazlehurst,
Meridian, Goodman, Bude, Brooksville, Vicksburg, Forest,
Columbia, Union, Pickens, Morton, Winona, New Hebron, Pearl
River, De Kalb, Meadville, Mount Olive, Grenada, Yazoo City, West
Hattiesburg, Louisville, North Carrollton, Wesson, Mendenhall,
Stonewall, Ackerman, Fayette, Pearl, Prentiss, Laurel, Quitman,
Lumberton, Decatur, Vaiden, Newton, Madison, Eupora, Crystal
Springs, Shubuta, Macon, Heidelberg, Collins, Carthage,
Ridgeland, Magee, Monticello, Carrollton, West Point, Mathiston,
Starkville, Roxie, and Conehatta
400 PM CST Sat Feb 15 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph 
  expected outside of thunderstorms.

* WHERE...Portions of central and south Mississippi.

* WHEN...Until 6 AM CST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

DL
393 
WWUS74 KJAN 160431
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
1031 PM CST Sat Feb 15 2025

MSZ026>033-036>039-042>066-072>074-161200-
/O.CON.KJAN.WI.Y.0002.000000T0000Z-250216T1200Z/
Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-
Holmes-Attala-Winston-Noxubee-Yazoo-Madison MS-Leake-Neshoba-
Kemper-Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-
Copiah-Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-
Lincoln-Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-
Forrest-
Including the cities of Vaiden, Kosciusko, Mathiston, Columbus,
Weir, West Hattiesburg, Pearl, Newton, Hattiesburg, Crystal
Springs, Tchula, Ridgeland, Carthage, Scooba, Decatur,
Brookhaven, Collins, Prentiss, Vicksburg, Laurel, Pearl River,
Eupora, Taylorsville, Heidelberg, Goodman, Port Gibson,
Hazlehurst, Lexington, Fayette, Natchez, Roxie, Columbia,
Ackerman, Brandon, Monticello, Quitman, Mount Olive, Yazoo City,
Carrollton, West Point, Bassfield, Raleigh, Meadville, Lumberton,
Starkville, Winona, Magee, Bude, De Kalb, Pickens, Meridian, New
Hebron, Grenada, Morton, Mendenhall, Purvis, Conehatta, North
Carrollton, Richland, Wesson, Shubuta, Canton, Macon, Forest,
Jackson, Madison, Louisville, Union, Philadelphia, Durant,
Stonewall, Brooksville, and Bay Springs
1031 PM CST Sat Feb 15 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph 
  expected outside of thunderstorms.

* WHERE...Portions of central, east central, north central, 
  northeast, south central, southeast, southwest, and west central 
  Mississippi.

* WHEN...Until 6 AM CST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

22
594 
WWUS74 KJAN 161123
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
523 AM CST Sun Feb 16 2025

MSZ026>033-036>039-042>066-072>074-161230-
/O.CAN.KJAN.WI.Y.0002.000000T0000Z-250216T1200Z/
Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-
Holmes-Attala-Winston-Noxubee-Yazoo-Madison MS-Leake-Neshoba-
Kemper-Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-
Copiah-Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-
Lincoln-Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-
Forrest-
Including the cities of North Carrollton, Port Gibson, Magee,
Ackerman, Mendenhall, De Kalb, Meridian, Collins, Union,
Prentiss, Brandon, Laurel, Lumberton, Raleigh, Hattiesburg,
Starkville, Monticello, Columbus, Scooba, Columbia, Roxie,
Kosciusko, Louisville, Quitman, Fayette, Purvis, Philadelphia,
Vicksburg, Taylorsville, Decatur, Lexington, Winona, Meadville,
Brooksville, Macon, Stonewall, Natchez, Brookhaven, West
Hattiesburg, Hazlehurst, Vaiden, Jackson, Wesson, Durant, Newton,
Bassfield, Madison, Bay Springs, Pickens, West Point, Morton,
Carthage, Conehatta, Shubuta, Richland, Ridgeland, Tchula, Mount
Olive, Crystal Springs, Grenada, Yazoo City, New Hebron,
Heidelberg, Pearl River, Carrollton, Mathiston, Goodman, Bude,
Weir, Eupora, Pearl, Forest, and Canton
523 AM CST Sun Feb 16 2025

...WIND ADVISORY IS CANCELLED...

The threat has ended.

$$

19

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Feb 15, 5:20 AM CST, 3 hours 1 minute earlier.

Area forecast discussion, Feb 15, 5:20 AM CST, 3 hours 1 minute before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
520 AM CST Sat Feb 15 2025

...New AVIATION...

.DISCUSSION...
Issued at 343 AM CST Sat Feb 15 2025

Through Tonight...A shortwave is expected to enter the area late
tonight. This, coupled with a sturdy surface gradient produced
from an approaching low and a downstream high will allow for
temperatures to rapidly rebound well above seasonal norms this
afternoon. This strong warm/moist air advecting in from the Gulf
will surge temperatures into the high 70s to low 80s with dew
points into the upper 60s. This will facilitate the development of
a sturdy pressure gradient producing sustained winds into the
20-25 mph range, gusting at times to 40 mph. As a result, have
introduced a Limited threat for strong winds into the HWO.

As stronger ascent reaches the area late this afternoon, expect
storms to increase just ahead of a strong cold front moving into the
ArkLaMiss Delta region. Given strong deep layer wind shear, we
continue to expect storms to organize into a severe linear
convective system with the primary hazards being damaging wind gusts
and tornadoes (enhanced risk). Most tornado potential should be
associated with the line, but we'll monitor closely the potential
for discrete cell development ahead of the QLCS. Initially, any
significant storm threat should be confined to far northwest
portions of the forecast area during the late afternoon, but once a
linear convective system forms, it will accelerate quickly eastward
through and out of the area by shortly after midnight. It should be
noted that we are not messaging for flash flooding potential due to
the progressive nature of the heavier showers/storms, and we'll
continue to monitor given the wet antecedent conditions.

Sunday into mid-week...Strong cold advection will take place
Sunday following the storm system, and a widespread freeze is
expected Sunday night, noteworthy because it is the first
widespread freeze in three weeks at most locations. Thereafter,
another shortwave trough will quickly approach bringing increased
precipitation chances by late Tuesday into Wednesday. Arctic air
will be moving southward at the same time, and depending on what
the timing is like, there will be potential for a wintry mix of
precipitation, particularly for northwest portions of the area
given the greater tendency for the shallow cold air to surge in
faster than expected over the ArkLaMiss Delta region. A
conditional scenario for greater winter wx potential farther
southeast hinges on subsequent wave development that could keep
precip chances around through Wed night. This is still a lower
confidence situation and we are not formally messaging for it as
of now and will continue to monitor guidance trends.

Confidence is increasing in a dangerous cold forecast as guidance
has come in more aggressive for low temperatures reaching the
mid/upper teens as early as Wednesday night, and again Thursday
night with highs potentially not rising above freezing in portions
of the area. The recent warmth has brought an anomalously early
start to some plant growth, so temperatures this cold could be
devastating in that regard. We're seeing increasing concern for
impacts to people and infrastructure as well. Stay tuned for updates
concerning the cold/winter weather potential./EC/OAJ

&&

.AVIATION...
(12Z TAFS)
Issued at 519 AM CST Sat Feb 15 2025

Due to low stratus across the area, a mix of MVFR/IFR flight
categories are being observed at area TAF sites this morning.
Ceilings will improve through late morning and into this
afternoon, with a mix of VFR/MVFR expected areawide. Chances for
showers and storms, some likely severe producing damaging winds to
61 knots as well as tornadoes, will increase from west to east
across the region from around 22Z today through 08Z Sunday, as a
line of thunderstorms races east across the region. Rain will
quickly come to an end behind the passage of the front, with winds
becoming breezy from the northwest in its wake on Sunday. Ahead
of the front through this evening, winds will be gusty from the
south and sustained between 17- 22 knots, while gusting to around
30 knots at times. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       79  44  53  30 /  30 100   0   0
Meridian      78  47  58  29 /  20 100   0   0
Vicksburg     80  42  51  30 /  30 100   0   0
Hattiesburg   81  52  61  32 /  10 100   0   0
Natchez       80  43  53  32 /  40 100   0   0
Greenville    75  39  46  27 /  60 100   0   0
Greenwood     78  40  50  28 /  50 100   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

19

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 8:34 PM CSTRiver Flood WarningJANJones72 hr

Nearby

Wind Advisories in Mississippi, 2025Wind Advisories in Louisiana, 2025Wind Advisories in Arkansas, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.